MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8832539001
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, the nurse wanted to prime the catheter with tpa (tissue plasminogen activator) because the catheter kept clotting off.The problem was a discrepancy in the priming volumes.On the back end of the catheter, it stated that red was 0.7 cc (cubic centimeter) and blue was 0.7 cc.When they pulled the printed ifu (instructions for use) from the case, the priming volumes also stated red 0.7 cc and blue 0.7 cc.The nurse and the team had researched the internet and found another ifu that stated something different.It stated the red was 0.8 cc and the blue was 0.9 cc.The nurse was instructed to use the ifu with the priming volumes red 0.8 cc and blue 0.9 cc, as the catheter had been designed with a staggered tip in which the venous (blue) lumen was more distal than the atrial (red) lumen, thus both lumens could not have had the same priming volume.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the nurse wanted to prime the catheter with tpa (tissue plasminogen activator) because the catheter kept clotting off.The issue was the catheter was not able to perform dialysis.They had the supply chain look to see if there was more information with the priming volumes.While troubleshooting, the icu (intensive care unit) doctor thought maybe the priming volumes stated on the back end of the catheter and printed ifu (instructions for use) from the case (.7 cc (cubic centimeter) red.7 cc blue) might not be enough and that allowed blood to form on the tip and keep clotting off.The nurse, team, and logistics manager looked up online the priming volumes; they found information from a second-hand distributor that showed the company's 8f x 9cm (centimeter) catheter with the same item number with incorrect priming volumes (.8cc red.9cc blue) based on the competitor's old 11.5fr (french) ifu.That was where the discrepancy came in; the nurse was initially instructed to use the ifu with priming volumes of 0.8 cc (red) and 0.9 cc (blue), based on the understanding that the catheter had a staggered tip design, with the venous (blue) lumen positioned more distally than the atrial (red) lumen.As a result, it was initially thought the lumens could not have the same priming volume.However, they were later advised to follow the priming volumes printed on the catheter and provided in the ifu included in the box.The formal complaint regarding the correct priming volume for the catheter in question had been addressed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the nurse wanted to prime the catheter with tpa (tissue plasminogen activator) because the catheter kept clotting off.The issue was the catheter was not able to perform dialysis.They had the supply chain look to see if there was more information with the priming volumes.While troubleshooting, the icu (intensive care unit) doctor thought maybe the priming volumes stated on the back end of the catheter and printed ifu (instructions for use) from the case (.7 cc (cubic centimeter) red <(>&<)>.7 cc blue) might not be enough and that allowed blood to form on the tip and keep clotting off.The nurse, team, and logistics manager looked up online the priming volumes; they found information from a second-hand distributor that showed the company's 8f x 9cm (centimeter) catheter with the same item number with incorrect priming volumes (.8cc red <(>&<)>.9cc blue) based on the competitor's old 11.5fr (french) ifu.That was where the discrepancy came in; the nurse was initially instructed to use the ifu with priming volumes of 0.8 cc (red) and 0.9 cc (blue), based on the understanding that the catheter had a staggered tip design, with the venous (blue) lumen positioned more distally than the atrial (red) lumen.As a result, it was initially thought the lumens could not have the same priming volume.However, they were later advised to follow the priming volumes printed on the catheter and provided in the ifu included in the box.It was determined that the catheter and ifu were correct on the priming volumes.The formal complaint regarding the correct priming volume for the catheter in question had been addressed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: d4 (unique identifier (udi)) additional information: g3, h3, h6, h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was an insufficient flow issue.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21872868
Report Number1282497-2025-00250
Device Sequence Number12954029
Product Code FOZ
UDI-Device Identifier10884521005303
UDI-Public(01)10884521005303(17)290404(10)2408400073
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8832539001
Device Catalogue Number8832539001
Device Lot Number2408400073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/24/2025
05/28/2025
07/03/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/25/2025
05/30/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown